• Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Managing weight gain on Pregabalin

O

ontheroadagain

New member
Joined
May 1, 2019
Messages
1
Location
UK
Hello everyone

I’d appreciate your tips and advice. I’ve been taking Escitalopram (20mg daily) and Pregabalin (200mg x3 daily) for about 2 years. I needed to lose a little weight when I started - nothing excessive - but since then it has been a real battle just to maintain my weight. If I hadn’t put so much work into diet and exercise, I would have piled it on. But, despite all the effort, I’m not losing any weight at all.

Do people have similar experiences and, if so, do you have any tips?

More embarrassingly to talk about, in the last 6 months or so I have almost entirely lost my libido. I think this may be because, since about 3 months after starting the medications, I can think of only a handful of times where I’ve managed to ejaculate during sex; even during ‘alone time’ it is a challenge. Do any of you have suggestions?

I am infinitely better with my GAD on the medication than off it, but would like to try to combat these particular side effects.

Thanks in advance.

OTRA
 
SomersetScorpio

SomersetScorpio

Well-known member
Joined
Aug 17, 2012
Messages
13,534
Location
The West Country
I can totally relate. In fact, up until two months ago, I was on the same combination (pregablin and citalopram).
I'm now on sertraline and pregablin, but still relate to the weight issues with pregablin.

It's very frustrating because my pdoc is convinced that weight gain isn't a side effect of pregablin, so she's not much use in helping me. :curseyou:

I think for me i'm just doing the best I can with exercising and trying to make sensible(ish) decisions about what I eat. I'm only losing small amounts of weight here and there but that's ok.
I know it's not great to accept being overweight but right now I accept that this is how things are, and that i'm getting the benefits from taking pregablin so it's worth it for me.

As for the libido, I think both citalopram and pregablin can affect that.
I don't actually have any helpful advice because i'm not bothered about sex much (plus I don't know about how men's bits work). But hopefully someone else on the forum can offer some input?
 
Jef Costello

Jef Costello

Well-known member
Joined
May 11, 2019
Messages
53
Location
SE
I can totally relate. In fact, up until two months ago, I was on the same combination (pregablin and citalopram).
I'm now on sertraline and pregablin, but still relate to the weight issues with pregablin.

It's very frustrating because my pdoc is convinced that weight gain isn't a side effect of pregablin, so she's not much use in helping me. :curseyou:

I think for me i'm just doing the best I can with exercising and trying to make sensible(ish) decisions about what I eat. I'm only losing small amounts of weight here and there but that's ok.
I know it's not great to accept being overweight but right now I accept that this is how things are, and that i'm getting the benefits from taking pregablin so it's worth it for me.

As for the libido, I think both citalopram and pregablin can affect that.
I don't actually have any helpful advice because i'm not bothered about sex much (plus I don't know about how men's bits work). But hopefully someone else on the forum can offer some input?
Your psychiatrist is wrong. Increased appetite and weight gain is a side effect that 1 out of 10 pregabalin/Lyrica users will suffer from, statistically. So in other words, very common side effects. Decreased appetite and weight loss are also side effects of pregabalin, but it's less common than the opposite (1 out of 100).

For the gentleman who started the thread, problems with erections is also a very common side effect, and the inability to climax is less common, but it's a listed side effect. Doesn't help that escitalopram also serves up similar side effects, unfortunately.
 
D

Darklord2018

New member
Joined
May 9, 2019
Messages
2
Location
Uk
I gained around 28lb in the 2 years ive been on pregabalin. No really a problem since i was kinda skinny. Its stopped now though.

As for the other mens side effect: yes i have that one too annoyingly
 
Thread starter Similar threads Forum Replies Date
I Psychiatric Drugs/Medications 25
K Psychiatric Drugs/Medications 3

Similar threads


Top